Thunderstorm Wind, Pike
- When
- December 24, 5:37 AM CST
- Where
- Pike County, Spring Hill
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.683, -85.950
Trees were blown down near Springhill on CR 6 and on CR 57.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 24, 3:00 AM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 AM CST TUE DEC 24 2002 THIS WILL HAVE TO BE VERY BRIEF. SURFACE LOW WITH GOOD UPPER LEVEL SUPPORT NOW MOVING INTO WEST AL WILL MOVE THROUGH TODAY. SEVERE WEATHER EXPECTED IN WARM SECTOR WHICH MAY INCLUDE MUCH OF THE AREA SOUTH OF I-20. TORNADO WATCH NOW OUT FOR PART OF THE AREA AND WILL PROBABLY BE EXTENDED EAST LATER. BASICALLY NOT MUCH CHANGE FORM PREVIOUS FORECAST. HSV 055/031 039/025 042 +5-0 BHM 062/034 041/026 045 +4-0 MGM 068/039 047/027 049 +3-0 .BHM...NONE.
ALZ001>050-241330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1020 PM CST MON DEC 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL ALABAMA. .DAY ONE (TONIGHT)... A STORM SYSTEM WILL MOVE NORTHEASTWARD INTO NORTH AND CENTRAL ALABAMA TONIGHT. THIS SYSTEM HAS THE POTENTIAL FOR STRONG THUNDERSTORMS ACROSS WEST CENTRAL ALABAMA...MAINLY AFTER MIDNIGHT. A SLIGHT RISK OF SEVERE WEATHER EXISTS OVER WESTERN ALABAMA OVERNIGHT UNTIL 6 AM. FROM 6 AM ONWARD...A SLIGHT RISK WILL EXIST FURTHER TO THE EAST AND NORTH ACROSS ALABAMA. A MODERATE RISK AREA WILL BEGIN TO EXIST OVER SOUTHWESTERN ALABAMA AFTER 6 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... AS THIS STORM SYSTEM MOVES OFF TO THE NORTHEAST...THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS WILL REMAIN DURING THE DAY ON TUESDAY. THE HIGHEST POSSIBILITY FOR SEVERE WEATHER WILL BE ACROSS SOUTHERN AREAS OF THE STATE...WHERE THE MOISTURE AND SHEAR WILL BE HIGHEST. A MODERATE RISK OF SEVERE WEATHER EXISTS OVER SOUTHERN ALABAMA TOMORROW...MAINLY SOUTH OF A LINE FROM EUTAW...TO MAPLESVILLE...TO PRATTVILLE...TO TROY. THE MAIN THREAT IN THIS MODERATE RISK AREA WILL BE STRONG DAMAGING WINDS...ALONG WITH ISOLATED TORNADOES. A SLIGHT RISK OF SEVERE WEATHER EXISTS NORTH OF THE MODERATE RISK AREA. THE LIMITING FACTOR FOR SEVERE WEATHER OVER THE SLIGHT RISK AREA WILL BE THE SLIGHTLY DRIER AND MORE STABLE AIR THAT IS CURRENTLY IN PLACE. THIS WILL NEED TO BE MODIFIED WITH MORE MOISTURE AND INSTABILITY FOR THE SEVERE THREAT TO MATERIALIZE. ONCE THE FRONT MOVE THROUGH THE STATE...COLDER AIR WILL BEGIN TO FILTER INTO ALABAMA LATE TUESDAY. IT IS EXPECTED THAT SNOW MAY BECOME MIXED WITH LIGHT RAIN ACROSS THE TENNESSEE VALLEY. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGEMENT AND STORM SPOTTER SHOULD CONTINUE TO MONITOR FORECASTS AND STATEMENTS FOR POSSIBLE ACTIVATION LATE TONIGHT AND INTO TUESDAY.
ALZ030>036-039>044-241500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 506 AM CST TUE DEC 24 2002 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 804... AUTAUGA...BIBB...CHILTON...COOSA...DALLAS... GREENE...HALE...MARENGO...PERRY...SUMTER... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 804 WHICH IS IN EFFECT UNTIL 900 AM... ELMORE...LOWNDES...MONTGOMERY...
ALZ030>036-039>044-241500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 527 AM CST TUE DEC 24 2002 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 804... AUTAUGA...BIBB...CHILTON...COOSA...DALLAS... ELMORE...GREENE...HALE...LOWNDES...MARENGO... MONTGOMERY...PERRY...SUMTER... NO COUNTIES IN THE BIRMINGHAM FORECAST AREA REMAIN IN TORNADO WATCH NUMBER 804.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down near Springhill on CR 6 and on CR 57.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324613.